Alert archive / North Carolina / Flash Flood Warnings in 2009

Flash Flood Warning 31, NWS Raleigh, NC

September 22, 2009Harnett County, Wake County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Sep 22, 2009, 8:42 PM EDT for Harnett County, Wake County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 22, 2009, 8:42 PM EDT (00:42 UTC)
Expired
Sep 22, 2009, 11:45 PM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Harnett County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 26 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2009-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 451 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2009-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
451 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
477 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 7:10 PM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, Sep 22, 7:10 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
710 PM EDT TUE SEP 22 2009

.SYNOPSIS...
A TROUGH OF LOW PRESSURE NEAR THE CAROLINA COAST WILL DRIFT
NORTHWESTWARD ACROSS THE REGION THROUGH THIS EVENING. THIS LOW
PRESSURE WILL WEAKEN BUT REMAIN STALLED OVER THE AREA THROUGH
THURSDAY... LEADING TO CONTINUED UNSETTLED WEATHER AND MILD
TEMPERATURES. A BACKDOOR COLD FRONT WILL DROP SOUTH THROUGH THE
REGION LATE FRIDAY... BRINGING COOLER AIR FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 245 PM TUESDAY...

WEAK ISENTROPIC FLOW IS TRYING TO INDUCE SHOWERS...BUT THE FLOW IS
ALSO DIFFLUENT...SO COVERAGE IS RATHER SPOTTY. THIS APPEARS TO BE
THE PATTERN THAT WILL PERSIST THROUGH THE OVERNIGHT...WITH WEAK LOW
LEVEL FORCING BEING THE LIMITING FACTOR TO MORE WIDESPREAD RAIN. AS
INSOLATION ENDS THE COOL DOME WILL BECOME BETTER ESTABLISHED AND
PATCHY LIGHT RAIN OR DRIZZLE SHOULD BECOME A LITTLE MORE WIDESPREAD
AS THE NIGHT PROGRESSES. WILL SHIFT BETTER CHANCE POPS FROM THE
SOUTHEAST THIS EVENING TO THE WEST TONIGHT WHERE THE ISENTROPIC LIFT
WILL BE STRONGEST. TEMPS WILL BE PERSISTENCE...MID 60S TO AROUND 70.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
AS OF 240 PM TUESDAY...

FOR WEDNESDAY/WEDNESDAY NIGHT...WEAK INVERTED SURFACE TROUGHING
PERSIST ACROSS CENTRAL NC WITH A STEADY SOUTHEASTERLY INFLOW OF
ATLANTIC MOISTURE THROUGH THE LOWEST FEW THOUSAND FEET. THE MID
LEVEL RIDGE AXIS HOLDS OVERHEAD RESULTING IN A VERY WEAK STEERING
FLOW... AND WITH THE LATEST BLENDED TOTAL PRECIP WATER IMAGERY
INDICATING ABOVE-NORMAL VALUES OF 1.9-2.0 INCHES UPSTREAM... THE
CHANCE FOR PERIODIC SHOWERS AND A STORM OR TWO -- ALL LIKELY TO BE
SLOW-MOVING/MEANDERING -- SHOULD BE CONTINUED. THE BETTER CHANCES
APPEAR TO BE ACROSS THE SOUTHERN HALF AND WESTERN HALF OF THE CWA
BASED ON THE FLOW PATTERN AND A POSSIBLE PUNCH OF DRIER AIR INTO THE
NORTHEAST CWA AS SUGGESTED BY THE GFS... HOWEVER THE FAITH IN THE
EXPLICIT PRECIP PATTERNS ON THE MODELS IS NOT GREAT GIVEN THEIR
SUBPAR PERFORMANCE THE LAST FEW RUNS. WILL KEEP CHANCE POPS
EVERYWHERE BUT SLIGHTLY HIGHER IN THE SOUTH AND WEST. WITH MODEL
GUIDANCE INDICATING 800-1200 J/KG OF MLCAPE... WILL MENTION ISOLATED
STORMS... BUT THE WEAK SHEAR WILL LIMIT STORM COVERAGE. FORECAST
SOUNDINGS INDICATE AT LEAST SOME SUNSHINE WEDNESDAY AFTERNOON AFTER
THE MORNING CLOUDS AND FOG START TO BURN OFF... BUT AS WAS THE CASE
TODAY... WITH THE AMOUNT OF MOISTURE IN PLACE... ANY HOLES SHOULD
QUICKLY FILL IN WITH CONVECTIVE CLOUDS... YIELDING A NET VARIABLY TO
MOSTLY CLOUDY DAY FOR MOST LOCATIONS. THICKNESSES SUPPORT HIGHS IN
THE LOWER-MID 80S. WITH THE WEAK WIND PROFILE AND HIGH BOUNDARY
LAYER MOISTURE... POCKETS OF FOG ARE POSSIBLE WEDNESDAY NIGHT...
HOWEVER THE OVERALL MOISTURE WILL BE SOMEWHAT LESS LATE WEDNESDAY
NIGHT AS COMPARED TO LATE TONIGHT... SO THE FOG SHOULD GET NO BETTER
THAN SCATTERED. SURFACE FLOW APPEARS VERY LIGHT AND DIFFLUENT WITH
NO FORCING FEATURES EVIDENT... SO WILL KEEP IT DRY WITH ONLY A
MENTION OF PATCHY DRIZZLE AT MOST. LOWS IN THE MID-UPPER 60S.

FOR THURSDAY/THURSDAY NIGHT: WEAK SURFACE TROUGHING HOLDS BUT GETS
PUSHED FARTHER NW TO THE FOOTHILLS... AND TRANSITIONS INTO A
PREFRONTAL TROUGH AHEAD OF THE BACKDOOR FRONT EXPECTED TO STRETCH
ACROSS OH AND SRN PA BY THURSDAY AFTERNOON. THE LATEST MODEL RUNS
SHOW HIGHER PW POOLING ALONG THIS TROUGH THURSDAY AFTERNOON... BUT
WITH 850 MB FLOW PROJECTED TO BE PREDOMINANTLY FROM THE WEST OR
NORTHWEST AND A SLIGHTLY LESS MOIST COLUMN OVERALL... AMOUNTS AND
COVERAGE SHOULD BE LIMITED. WILL HAVE CHANCE POPS FROM LATE MORNING
ON... HIGHER IN THE NW AT FIRST WITH PRECIP THEN SLIDING TOWARD THE
SOUTHEAST (FOLLOWING THE MEAN MID LEVEL FLOW) THROUGH THURSDAY
NIGHT. THE MID LEVEL RIDGE AXIS STRETCHING OVER THE GULF AND
INTERIOR SOUTHEAST BEGINS TO GET BROKEN DOWN BY THE TROUGH DIGGING
INTO THE NORTHEAST STATES AND SOUTHEAST CANADA. THE LATEST WRF/GFS/
CANADIAN PUSH THE BACKDOOR FRONT SOUTHWARD TO NEAR THE NC/VA BORDER
BY FRIDAY MORNING... WITH THE GFS THE FASTEST OF THE THREE. FAVORING
THE SLIGHTLY SLOWER SOLUTION WHICH HOLDS THE DRIER AIR TO OUR
NORTH... WILL KEEP A 20-30% POPS AREAWIDE THURSDAY NIGHT... HIGHEST
SOUTHEAST. REGARDING TEMPS... STATISTICAL GUIDANCE AND THICKNESSES
INDICATE HIGHS WELL ABOVE NORMAL... 87-90. LOWS THURSDAY NIGHT
SHOULD BE QUITE MILD... IN THE UPPER 60S TO NEAR 70.

FOR FRIDAY: THE TIMING OF THE BACKDOOR FRONT PASSAGE IS THE BIG
QUESTION. AVERAGING THE TIMING OF THE MODELS... THE FRONT SHOULD
EASE TOWARD THE SSW THROUGH CENTRAL NC DURING THE DAY. WILL HOLD
ONTO LOW CHANCE POPS ACROSS THE SRN AND WRN CWA... HOWEVER WITH 850
MB FLOW FROM THE NORTH THEN NORTHEAST AND WITH GENERALLY
ANTICYCLONIC FLOW CONTINUING IN THE MID LEVELS... WE MAY BE HARD
PRESSED TO GET ANYTHING MORE THAN A FEW SHOWERS. EXPECT HIGHS FROM
78 NE TO 86 SW. -GIH

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 255 PM TUESDAY...

FOR FRIDAY NIGHT THROUGH SUNDAY: CONFIDENCE IS HIGH REGARDING THE
POTENTIAL FOR A ROUND OF SHOWERS AND STORMS AHEAD OF THE INCOMING
COLD FRONT. THE MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT ON THE
MID LEVEL TROUGH DIGGING OVER THE CANADIAN MARITIMES AND OFFSHORE
NEW ENGLAND... AS WELL AS WITH THE STRENGTH OF THE CHILLY SURFACE
HIGH BEHIND THIS TROUGH MOVING INTO NEW ENGLAND AND PROPELLING THE
BACKDOOR FRONT EVEN FARTHER TO THE SOUTHWEST. CURRENT FORECAST OF
LOW CHANCE POPS MAINLY NEAR THE FRONT... IN THE FAR SRN/WRN CWA...
FRIDAY NIGHT STILL LOOKS GOOD WITH THE LOW LEVEL DRY AIR RIDGE
NOSING IN FROM THE NNE. LOWS 62-68. AS THE VORTEX OVER THE PLAINS
OPENS UP AND HEADS NE... THE MID LEVEL RIDGING OVER THE EAST
(HELPING TO SUPPORT THE SURFACE HIGH) GETS KICKED QUICKLY EAST AS
DOES THE SURFACE HIGH... SHIFTING OUT OVER THE ATLANTIC. WITH THE
EXPECTED ARRIVAL OF A SWRLY LOW LEVEL JET INTO WRN/CNTRL NC LATE
SATURDAY LIKELY TO PRODUCE A GOOD CHANCE OF SHOWERS AND STORMS...
WILL TRANSITION UP TO 40-50% POPS (HIGHEST WEST) FOR LATE SATURDAY
AFTERNOON THROUGH SATURDAY NIGHT. ONCE TIMING BECOMES MORE
CERTAIN... LATER SHIFTS MAY NEED TO RAMP UP TO LIKELY POPS. A
RESIDUAL COOL MOIST STABLE POOL MAY BE LEFT OVER THE NW PIEDMONT...
WHICH IN TURN COULD LEAD TO LOCAL ENE SURFACE WINDS AND INCREASED
LOW LEVEL SHEAR NEAR THE WEDGE BOUNDARY SATURDAY EVENING AND NIGHT.
BASED ON THE LATEST GUIDANCE... THE GREATEST RISK OF SEVERE STORMS
WILL LIKELY BE TO OUR WEST WHERE THE JET DYNAMICS AND MID LEVEL DPVA
WILL BE GREATER... BUT WILL STILL NEED TO KEEP A CLOSE EYE OUT NEAR
THE TRIPLE POINT THAT IS EXPECTED TO DEVELOP ALONG THE WEDGE FRONT
NEAR CLT SATURDAY EVENING. HIGHS IN THE 70S (IN AGREEMENT WITH WELL
BELOW NORMAL THICKNESSES) AND LOWS IN THE LOWER-MID 60S. THE COLD
FRONT SHOULD BE SLOW TO CLEAR THE AREA SUNDAY MORNING WITH THE MID
LEVEL TROUGH AXIS STILL TO OUR WEST... AND WILL KEEP THE HIGH CHANCE
POPS OVER THE SE CWA SUNDAY MORNING. WITH THE COLD FRONT SCOURING
OUT THE RESIDUAL WEDGE AIR MASS... THICKNESSES ACTUALLY REBOUND BACK
OVER 1400 M SUNDAY AFTERNOON ACCORDING TO THE GFS... WHICH MAKES
SENSE SINCE THE COOLEST POST-FRONT AIR SHOULD BE HELD UP WEST OF THE
MOUNTAINS. EXPECT HIGHS IN THE UPPER 70S TO LOWER 80S WITH CLEARING
SKIES... ALTHOUGH THE PRESENCE OF THE UPPER JET CORE SUNDAY
AFTERNOON SHOULD BRING A STREAM OF MID-HIGH CLOUDS.

FOR SUNDAY NIGHT THROUGH TUESDAY: THIS IS LOOKING LIKE A DRY PERIOD
WITH ONE POSSIBLE EXCEPTION. THE MODELS BEGIN TO DIVERGE WITH THE
DETAILS BUT IT LOOKS LIKELY THAT THE MID LEVEL TROUGH AXIS WILL
SHIFT EAST THROUGH THE AREA SUNDAY EVENING HELPING TO FURTHER DRY
OUT THE COLUMN WITH BOUNDARY LAYER WINDS BECOMING NORTHWESTERLY.
BOTH THE GFS/ECMWF SHOW A REINFORCING SHORTWAVE AND ASSOCIATED
SURFACE FRONT ARRIVING SOMETIME MONDAY AFTERNOON OR EVENING... WHICH
WOULD PRODUCE A PERIOD OF CLOUDS... A FEW QUICK SHOWERS... AND
POSSIBLE BREEZY CONDITIONS. BUT GIVEN THE DRYNESS OF THE COLUMN WILL
LEAVE OUT ANY POPS FOR NOW. THICKNESSES HOLD NEAR TO JUST ABOVE
NORMAL MONDAY... THEN BEHIND THE SECONDARY COLD FRONT... TEMPS
SHOULD BE BELOW NORMAL BUT WITH PLENTY OF SUNSHINE. -GIH

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AS OF 715 PM TUESDAY...

ADVERSE AVIATION CONDITIONS ASSOCIATED WITH IFR/MVFR CEILINGS/VISBYS
AND SCATTERED CONVECTION ARE EXPECTED THROUGH THE ENTIRE TAF PERIOD.
COMPLEX SURFACE PATTERN IN PLACE ACROSS CENTRAL NC THIS EVENING...
WITH AN INVERTED TROUGH AXIS IN PLACE OVER KFAY/KRDU...AND AN
INVERTED RIDGE AXIS IN PLACE OVER KINT/KGSO. THIS SURFACE PATTERN IS
EXPECTED TO REMAIN VIRTUALLY UNCHANGED DURING THE NEXT 24 HOURS.
EXPECT CEILINGS/VISBYS TO BEGIN DROPPING AFTER SUNSET THIS
EVENING...WITH WIDESPREAD IFR CONDITIONS LIKELY...IN ADDITION TO
AREAS OF LIFR CONDITIONS...PARTICULARLY AT KINT/KGSO TAF SITES UNDER
THE RIDGE AXIS AND KRDU UNDER THE TROUGH AXIS WHERE TEMP/DEWPOINT
DEPRESSIONS ARE ALREADY 1-4F AS OF 22Z. CANNOT RULE OUT LIFR
CONDITIONS AT KFAY/KRWI THROUGH SUNRISE WED MORNING. EXPECT SOME
IMPROVEMENT IN CONDITIONS BY 18-21Z WED...HOWEVER...WIDESPREAD MVFR
CONDITIONS ARE STILL EXPECTED...AND IFR CONDITIONS CANNOT BE RULED
OUT EVEN IN THE AFTERNOON HOURS.

IFR/MVFR AND PERHAPS LIFR CONDITIONS WILL REMAIN POSSIBLE WED NIGHT.
VFR CONDITIONS SHOULD RETURN TO THE AREA BY THURSDAY AFTERNOON AS
THE SFC RIDGE/TROUGH AXIS OVER CENTRAL NC WEAKEN AND DISSIPATE.
ADVERSE AVIATION CONDITIONS CANNOT BE RULED OUT THU NIGHT AND FRI AS
A BACK DOOR FRONT APPROACHES CENTRAL NC FROM THE N/NW...PROGRESSING
SOUTHWARD THROUGH THE AREA BY 15-21Z FRI. ALTHOUGH A PERIOD OF VFR
CONDITIONS MAY DEVELOP IN THE WAKE OF THE BACKDOOR FRONT AT
KRDU/KFAY/KRWI FRI NIGHT...AN UPPER LEVEL TROUGH AND COLD FRONT
APPROACHING FROM THE WEST ON SAT/SUN WILL LIKELY LEAD TO ADVERSE
AVIATION CONDITIONS THROUGH MUCH OF THE WEEKEND. -VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...MLM
SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION...VINCENT
Hazardous weather outlook, Sep 22, 4:01 AM EDT, 16 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
401 AM EDT TUE SEP 22 2009

NCZ007>011-021>028-038>043-073>078-083>086-088-089-230900-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
401 AM EDT TUE SEP 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DJF

In the hours before

Special weather statement, Sep 22, 4:38 PM EDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
438 PM EDT TUE SEP 22 2009

NCZ007-008-024>026-040>042-076-077-222145-
PERSON-GRANVILLE-ORANGE-DURHAM-FRANKLIN-CHATHAM-WAKE-JOHNSTON-LEE-
HARNETT-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...CHAPEL HILL...
DURHAM...LOUISBURG...PITTSBORO...RALEIGH...SMITHFIELD...SANFORD...
LILLINGTON
438 PM EDT TUE SEP 22 2009

...HEAVY RAIN FROM SHOWERS AND A FEW THUNDERSTORMS...

SHOWERS AND A FEW THUNDERSTORMS THIS AFTERNOON ARE PRODUCING SOME
LOCALLY HEAVY RAINS. SHOWERS ARE MOVING TO THE EAST NORTHEAST AT
15 MPH. STANDING WATER HAS DEVELOPED ON SOME ROADS. MOTORISTS
SHOULD BE AWARE OF THIS HAZARD AND REDUCE SPEED. VISIBILITIES CAN
ALSO BRIEFLY DROP BELOW ONE MILE IN HEAVY RAINS.
Special weather statement, Sep 22, 4:41 PM EDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
441 PM EDT TUE SEP 22 2009

NCZ007-008-024>026-040>042-076-077-222145-
PERSON-GRANVILLE-ORANGE-DURHAM-FRANKLIN-CHATHAM-WAKE-JOHNSTON-LEE-
HARNETT-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...CHAPEL HILL...
DURHAM...LOUISBURG...PITTSBORO...RALEIGH...SMITHFIELD...SANFORD...
LILLINGTON
441 PM EDT TUE SEP 22 2009

...HEAVY RAIN FROM SHOWERS AND A FEW THUNDERSTORMS...

SHOWERS AND A FEW THUNDERSTORMS THIS AFTERNOON ARE PRODUCING SOME
LOCALLY HEAVY RAINS. SHOWERS ARE MOVING TO THE WEST NORTHWEST AT
15 MPH. STANDING WATER HAS DEVELOPED ON SOME ROADS. MOTORISTS
SHOULD BE AWARE OF THIS HAZARD AND REDUCE SPEED. VISIBILITIES CAN
ALSO BRIEFLY DROP BELOW ONE MILE IN HEAVY RAINS.
Special weather statement, Sep 22, 7:07 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
707 PM EDT TUE SEP 22 2009

NCZ075-230000-
MOORE-
707 PM EDT TUE SEP 22 2009

...HEAVY RAIN WILL MOVE ACROSS MOORE COUNTY THROUGH 800 PM EDT...

AT 702 PM EDT...DOPPLER RADAR INDICATED NEARLY STATIONARY SHOWERS
WITH VERY HEAVY RAIN NEAR CARTHAGE.  THESE SHOWERS ARE PRODUCING
RAINFALL RATES OF UP TO TWO INCHES PER HOUR ALONG HIGHWAY 15-501 TO
THE NORTHEAST OF CARTHAGE.  MOTORISTS SHOULD DRIVE WITH CAUTION TO
AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING
AREAS...CREEKS...STREAMS AND SOME ROADS CAN BE EXPECTED.

SMITH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 11:43 PM EDTFlash Flood WarningRAHHarnett, Wake3 hr
Sep 23, 7:08 PM EDTAreal Flood AdvisoryRAHHarnett, Wake112 min

Nearby

Flash Flood Warnings in North Carolina, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.